# SDR 2001FA0000417

- Difficulty date: August 30, 2001
- Submitted: October 24, 2001
- Operation: General aviation
- Aircraft: N781SL
- Make and model: Cessna 421B
- Aircraft serial: 421B0343
- Engine: Cont GTSIO520F
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Nut
- Part number: AN310S
- Condition: Failed
- Location: Rt Mlg
- Part time: 149 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS TAXING FROM THE MAIN RUNWAY TO THE GATE, PILOT FELT AND HEARD BUMPING NOISE UPON MAKING A RIGHT TURN.  AS HE WAS MAKING RIGHT TURN ONTO RAMP TORQUE LINKS SEPARATED CAUSING THE RIGHT WHEEL AND PISTON ASSEMBLY TO ROTATE ABOUT 135 DEGREES, CAUSING DAMAGE TO THE TO THE OB GEAR DOOR.  THE NUT STRIPPED ITS THREADS, SHEARED THE COTTER KEY AND DEPARTED THE AIRCRAFT.  BOLT REMAINED IN UPPER TORQUE LINK.  NEW MLG SCISSORS WASHER REPLACEMENT KIT WAS INSTALLED, KIT DOES NOT  INCLUDE A NEW NUT AND SUGGEST USING OLD NUT.  NEW NUT WAS USED.  THE LEFT GEAR BOLT WAS INSPECTED AND FOUND NUT WAS WOBBLY ON BOLT THREADS.  NEW KITS AND NUT WERE INSTALLED ON BOTH SIDES.
